Texas, 2004

Hail in Texas, February 23, 2004

February 23, 2004 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 23, 2:56 AM CST, 8 hours 19 minutes earlier.

Area forecast discussion, Feb 23, 2:56 AM CST, 8 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT
256 AM CST MON FEB 23 2004

.DISCUSSION...
SOUTHWEST FLOW TO CONTINUE AHEAD OF UPPER TROUGH ALONG THE
WEST COAST TODAY...UPPER LOW MOVING REDEVELOPING TO WEST TX
BY 24/12...WITH MODELS IN CLOSE AGREEMENT...THEN MOVING IT
EAST ACROSS TX AND INTO LA TUESDAY NIGHT AND EAST OF THE
AREA ON WED...BUT COULD STILL BE SOME RAIN IN THE WRAP AROUND
CLOUDS AT LEAST WED MORNING. SURFACE LOW TO BE OVER WEST TX
TODAY AND MOVE OR REDEVELOP TO THE GULF COAST NEAR HOU ON
TUESDAY AND MOVE TO SOUTHEAST LA BY WED MORNING. COULD BE
SOME HEAVY RAIN TUESDAY AND TUESDAY NIGHT ACROSS EAST TX
INTO NORTH LA. FFG IS ON THE LOW SIDE...SO A WATCH MAY BE
NEEDED...BUT WILL HOLD OFF ON THAT AT THIS TIME. RAIN OVER
THE SOUTHERN AND EASTERN SECTIONS...ASSOCIATED WITH WAA AND
ISENTROPIC LIFT...SHOULD DECREASE DURING THE DAY AS LOW LEVEL
FLOW WEAKENS AND BECOMES MORE SOUTHWEST OR WEST. WILL MORE THAN
LIKELY BE A LULL IN THE RAIN TONIGHT...UNTIL THE UPPER LOW MOVES
CLOSER ON TUESDAY...BEST CHANCE OF RAIN TONIGHT SHOULD BE OVER
THE WEST...IF THE ETA IS CORRECT...SINCE IT IS A LITTLE FASTER
IN MOVING THE RAIN BACK IN. HOWEVER THE GFS SEEMS TO HAVE THE
BETTER HANDLE ON THE CURRENT RAIN AND SHORT WAVE...VORT MAX OVER
NORTHERN MEXICO...WHICH IS PROGGED TO WEAKEN AS IT MOVES NORTHEAST
TODAY.

IV

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  58  53  57  42 /  80  50  80  80
MLU  55  51  58  43 /  80  50  80  80
TXK  57  49  55  40 /  70  50  80  80
TYR  60  51  54  39 /  70  70  90  70
LFK  63  54  58  42 /  80  70  90  70

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&
Hazardous weather outlook, Feb 23, 6:00 AM CST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CST MON FEB 23 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-231800-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CST MON FEB 23 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL MOVE NORTHEAST ACROSS THE REGION
TODAY. THE STORMS WILL MOSTLY LIKELY BE TO THE SOUTHEAST OF A LINE
FROM EL DORADO ARKANSAS TO SHREVEPORT TO RUSK TEXAS TODAY. SOME OF
THE STORMS WILL PRODUCE HEAVY RAIN ACROSS NORTH LOUISIANA...MAINLY
THIS MORNING. SHOWERS AND THUNDERSTORMS SHOULD DECREASE IN COVERAGE
DURING THE AFTERNOON AND EVENING HOURS...BUT WILL SPREAD BACK INTO
EAST TEXAS AFTER MIDNIGHT AHEAD OF AN UPPER LEVEL STORM SYSTEM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY...
AN UPPER LEVEL LOW WILL MOVE ACROSS EAST TEXAS TUESDAY AND
INTO LOUISIANA TUESDAY NIGHT AND EAST OF THE REGION ON WEDNESDAY.
RAIN AND THUNDERSTORMS WILL SPREAD FROM WEST TO EAST ACROSS THE
REGION TUESDAY AND TUESDAY NIGHT...BEFORE ENDING ON WEDNESDAY.
HEAVY RAIN WILL BE POSSIBLE ACROSS EAST TEXAS ON TUESDAY AND
ACROSS THE EASTERN SECTIONS OF EAST TEXAS AND NORTH LOUISIANA
TUESDAY NIGHT. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED TODAY OR TONIGHT.

The radar

The Shreveport radar (KSHV), 135 km away, was scanning. The volume nearest the first event began at 17:15 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Nacogdoches

When
February 23, 11:15 AM CST
Where
Nacogdoches County, 12 mi W of Nacogdoches
Measured
0.75 in hail
Reported by
STORM CHASER
Coordinates
31.600, -94.867

Hail covered the ground.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, February 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5384973.